MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CONQUEST; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CONQUEST; PTA BALLOON DILATATION CATHETER
Catalog Number CQ5062
Medical Device Problem Codes Material Frayed (1262); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The return of the sample is pending.However, video was provided for review.The investigation of the reported event is currently underway.H10: d4 (expiry date: 10/2025) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure for stenotic lesion, the pta balloon allegedly ruptured.The procedure was completed using another device.There was no reported patient injury.
 
Event or Problem Description
It was reported that during an angioplasty procedure for stenotic lesion, rupture of the pta balloon head had allegedly occurred and blood had flowed into the pressure pump when pressure was released to discover the rupture.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: additional information was received, and the file was reassessed for reportability and determined to be no longer reportable.Since an initial mdr was submitted, therefore, the file will remain assessed as a malfunction.H10: b5, d4 (expiry date: 10/2025).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device pending return.
 
Additional Manufacturer Narrative
H10: additional information was received, and the file was reassessed for reportability and determined to be reportable as malfunction.H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one conquest pta dilatation catheter was returned for evaluation.Fraying and bunching were noted to the distal end of the balloon.An in-house presto inflation device was used to inflate the balloon and water was noted leaking from the balloon.The balloon fibers were stripped and under microscopic examination, a compound rupture was noted to the balloon.No other functional testing performed.One video was reviewed.The video shows the conquest balloon held by a health professional.Liquid is seen leaking from the distal end of the balloon.Therefore, the investigation is confirmed for the reported balloon rupture as a compound rupture was noted to the balloon under microscopic examination.The investigation is also confirmed for the identified fraying of fibers as fraying was observed to the distal end of the balloon.A definitive root cause for the reported balloon rupture and identified fraying of fibers could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 10/2025), g3, h2, h6 (device) h11: h6 (method, result, conclusion) h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: additional information was received, and the file was reassessed for reportability and determined to be reportable as malfunction.H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one conquest pta dilatation catheter was returned for evaluation.Fraying and bunching were noted to the distal end of the balloon.An in-house presto inflation device was used to inflate the balloon and water was noted leaking from the balloon.The balloon fibers were stripped and under microscopic examination, a compound rupture was noted to the balloon.No other functional testing performed.One video was reviewed.The video shows the conquest balloon held by a health professional.Liquid is seen leaking from the distal end of the balloon.Therefore, the investigation is confirmed for the reported balloon rupture as a compound rupture was noted to the balloon under microscopic examination.The investigation is also confirmed for the identified fraying of fibers as fraying was observed to the distal end of the balloon.A definitive root cause for the reported balloon rupture and identified fraying of fibers could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date), g3, h4.H11: d4 (unique identifier (udi) #).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
CONQUEST
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18298178
Report Number2020394-2023-01196
Device Sequence Number6970781
Product Code DQY
UDI-Device Identifier00801741062865
UDI-Public(01)00801741062865(11)221210(17)251031(10)REGY1033
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K083657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue NumberCQ5062
Device Lot NumberREGY1033
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/19/2023
Supplement Date Received by Manufacturer12/17/2023
02/29/2024
06/13/2024
Initial Report FDA Received Date12/09/2023
Supplement Report FDA Received Date01/12/2024
03/08/2024
06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown